Alert archive / Louisiana / Tornado Warnings in 2015
Tornado Warning 59, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Jun 18, 2015, 6:47 AM CDT for Bossier Parish, Caddo Parish, De Soto Parish, Louisiana. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2015, 6:47 AM CDT (11:47 UTC)
- Expired
- Jun 18, 2015, 7:02 AM CDT
- In force
- 15 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA
The radar
The Shreveport radar (KSHV), 17 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 11.8 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
918
WFUS54 KSHV 181147
TORSHV
LAC015-017-031-181230-
/O.NEW.KSHV.TO.W.0059.150618T1147Z-150618T1230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
647 AM CDT THU JUN 18 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN BOSSIER PARISH IN NORTHWESTERN LOUISIANA...
SOUTH CENTRAL CADDO PARISH IN NORTHWESTERN LOUISIANA...
NORTHERN DE SOTO PARISH IN NORTHWESTERN LOUISIANA...
* UNTIL 730 AM CDT
* AT 647 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED OVER STONEWALL...OR 14 MILES SOUTH OF
SHREVEPORT...MOVING NORTHEAST AT 45 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
EASTWOOD AROUND 725 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
TAYLORTOWN...FORBING...KORAN...ROBSON...SLIGO...BODCAU AND RED CHUTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3226 9385 3256 9360 3242 9345
TIME...MOT...LOC 1147Z 220DEG 37KT 3226 9377
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
061 follow-up statement
541
WWUS54 KSHV 181202
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
702 AM CDT THU JUN 18 2015
LAC015-017-031-181204-
/O.CAN.KSHV.TO.W.0059.000000T0000Z-150618T1230Z/
BOSSIER LA-CADDO LA-DE SOTO LA-
702 AM CDT THU JUN 18 2015
...THE TORNADO WARNING FOR SOUTHEASTERN BOSSIER...SOUTH CENTRAL CADDO
AND NORTHERN DE SOTO PARISHES IS CANCELLED...NUMBER 59.
DUE TO TECHNICAL DIFFICULITIES A TORNADO WARNING WAS DRAWN IN ERROR
IN THE SHAPE OF A TRIANGLE AND MISSED THE COUPLET THAT WAS INDICATED
ON RADAR. A NEW TORNADO WARNING HAS BEEN DRAWN AND A TORNADO WARNING
CONTINUED IN EFFECT AND WAS NUMBER 60.
REMEMBER...A TORNADO WARNING...NUMBER 60...STILL REMAINS IN EFFECT
FOR DESOTO...SOUTHEAST CADDO....AND BOSSIER PARISHES.
**!
LAT...LON 3226 9385 3256 9360 3242 9345
TIME...MOT...LOC 1151Z 220DEG 37KT 3229 9374
$$
06What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jun 18, 6:26 AM CDT, 21 minutes earlier.
Area forecast discussion, Jun 18, 6:26 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
626 AM CDT THU JUN 18 2015
.DISCUSSION...
SHWRS/TSTMS ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM BILL
WILL CONTINUE TO AFFECT THE REGION THROUGH THE PD. LOW CIGS/VSBYS
WILL BE POSSIBLE IN THE VC OF ANY CONVECTION...BUT OTHERWISE...WE
SHOULD SEE VFR CONDITIONS FROM ABOUT MID MORNING TODAY THROUGH
EARLY THURSDAY MORNING. EXPECT SLY WINDS SUSTAINED AT AROUND 12-18
KTS WITH HIGHER GUSTS THROUGHOUT MUCH OF THE PD. /12/
&&
.PREV DISCUSSION... /ISSUED 520 AM CDT THU JUN 18 2015/
DISCUSSION...
THE REMNANTS OF BILL IS RIGHT OVER THE NORTHEAST CORNER OF LAKE
TEXOMA WITH SIGNIFICANT RUNOFF TO OCCUR TODAY WITH WRAP AROUND
ACTIVITY STILL IN PROGRESS. THE LAKE LEVEL IS ONLY ABOUT A FOOT
FROM THE SPILLWAY AND ANOTHER CREST WILL BE DETERMINED AND WORKING
DOWN STREAM AS RELEASES MAY BE ENHANCED BY ANOTHER SPILL. BILL IS
SLOWLY MOVING NNE AT 10 MPH PER THE LATEST WPC ADVISORY. WINDS ARE
ONLY 25 MPH SUSTAINED...BUT EFFECTIVELY WRAPPING UP THE MOIST
TROPICAL CONNECTION THAT IS DRAPED AROUND OVER THE ARKLATEX INTO
THE COASTAL BEND. THE MODELS ARE CONSISTENT...BUT APPEAR TO LACK
FOCUS CONSIDERING THE RADAR TRENDS OVER THE LAST COUPLE OF HOURS.
THE HRRR IS LOOKING GOOD TO START WITH RAPID REFRESH AND WEAKENS
THE CURRENT FOCUS AND REDEVELOPS LATER THIS MORNING FROM SOUTH OF
TYLER...TO NEAR TEXARKANA. EITHER WAY...HEATING WILL BE A PLAYER
AND EVEN THE HRRR MAY BE OFF AS CURRENT ACTIVITY WILL LIKELY GUST
OUT INTO THE WARMER AREAS. RECOVERY OF RAIN AREAS WILL BE MUCH
QUICKER THAN NORMAL WITH LOCALLY HEAVY RAIN LIKELY FOR ALMOST
ANYWHERE WITH MODEST CAPE IN THIS SUPER RICH TROPICAL CONNECTION
THAT IS FUNNELING IN OVER THE AREA.
THE WATER VAPOR SHOWS A DRY SLOT OF AIR THAT IS ESTABLISHED OVER
SE OK WHICH COULD BE A BACK EDGE FOR DEVELOPMENT AS THE
CIRCULATION SLOWLY MOVES EASTWARD...BUT THE WRAP AROUND MAY KEEP
TO OUR NORTH. ALSO TO NOTE...IS A LARGE DRY AIR PUSH ACROSS THE
NORTHERN GULF UNDER THE BERMUDA RIDGE WITH A RESULTING SHARP SHEAR
AXIS EXTENDING FROM THE TEXAS COASTAL BEND UP TO NEAR MEMPHIS.
THIS IS A DANGEROUS SITUATION WITH ALL THE HIGH WATER IS
PLACE...RECENT RAINFALL...WHAT IS ON RADAR NOW AND WHAT WILL
LIKELY BE DEVELOPING WITH EVEN LIMITED HEATING. THE FLOOD WATCH
HAS BEEN EXPANDED FOR THE ENTIRE FOUR STATE AREA UNTIL EARLY THIS
EVENING. THIS COULD EVEN BE NEEDED BEYOND THAT TIME DEPENDING ON
PROGRESSION OF BILL AND THE TROPICAL CONNECTION LOCATIONS TOWARD
SUNDOWN. BILLS CORE WILL KEEP ACTIVITY TIGHT TONIGHT AND THEN THE
POTENTIAL FOR THE SHEAR AXIS TO REMAIN OVER THE AREA TO SOME
DEGREE OVERNIGHT. WE COULD SEE RAIN TOTALS TODAY AND OVERALL EVENT
TOTALS GIVE US A VERY WET MONTH DESPITE THE DRY START. THIS ALONG
WITH A VERY SWOLLEN SYSTEM OF LAKES...BAYOUS...RIVERS AND
BACKWATER INTO THE EARLY PART OF SUMMER. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 84 75 90 75 / 80 30 30 10
MLU 87 75 91 74 / 30 20 30 10
DEQ 80 72 85 72 / 80 80 40 20
TXK 84 74 89 75 / 70 60 40 20
ELD 85 74 88 74 / 50 40 40 20
TYR 85 74 89 74 / 70 40 30 10
GGG 85 75 90 74 / 60 40 30 10
LFK 86 75 90 74 / 80 20 40 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ050-051-059>061-
070>073.
LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ050-051-
059-060-070.
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ001>006-010>014-
017>022.
OK...FLASH FLOOD WATCH THROUGH THIS EVENING FOR OKZ077.
LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR OKZ077.
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ096-097-
108>112-124>126-136>138.
&&
12Hazardous weather outlook, Jun 18, 6:29 AM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 629 AM CDT THU JUN 18 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-191130- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 629 AM CDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH ARKANSAS...NORTH LOUISIANA...EAST AND NORTHEAST TEXAS AND FOR SOUTHEAST OKLAHOMA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS MORNING AND EVEN FURTHER DEVELOP THIS AFTERNOON WITH HEATING. THIS TROPICAL AIR IS VERY MOIST WITH HEAVY RAINFALL AND POSSIBLE FLASH FLOODING DUE TO ALREADY HIGH WATER IN PLACES THROUGH TODAY. IN ADDITION...SOME OF THE CLUSTERS AND BOWS OF THUNDERSTORMS MAY BRING DAMAGING WINDS AND WEAK TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE CHANCE FOR SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY IN THE WAKE OF BILL. THEN ONLY ISOLATED...MAINLY LATE DAY ACTIVITY...COULD BE POSSIBLE DUE TO THE HEAT AND HUMIDITY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS MAY BE NEEDED TODAY...MAINLY FOR FLASH FLOODING OF EVEN NEW AREAS UNDER THESE CONDITIONS. 24
In the hours before
Special weather statement, Jun 18, 3:48 AM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 348 AM CDT THU JUN 18 2015 LAZ010-017-TXZ153-180945- DE SOTO LA-SABINE LA-SHELBY TX- 348 AM CDT THU JUN 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SABINE...SOUTHERN DE SOTO PARISHES IN NORTHWESTERN LOUISIANA AND NORTHEASTERN SHELBY COUNTIES UNTIL 445 AM CDT... AT 347 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF SHELBYVILLE...OR 13 MILES EAST OF CENTER...MOVING NORTHEAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MANSFIELD...HUXLEY...SOUTH MANSFIELD...GRAND CANE...STANLEY... CARMEL...PELICAN...EVELYN...RAMBIN AND KINGSTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3170 9394 3183 9409 3222 9369 3195 9341 TIME...MOT...LOC 0847Z 224DEG 24KT 3183 9395 06
Local storm report, Jun 18, 6:26 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
626 AM CDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 AM FLASH FLOOD CENTER 31.79N 94.18W
06/18/2015 SHELBY TX LAW ENFORCEMENT
HIGHWAY 96S BEING REROUTED DUE TO FLASH FLOODING...
HIGHWAY 87S AND HIGHWAY 7E WATER OVER ROADWAY IN SOME
AREAS.
&&
EVENT NUMBER SHV1500597
MDVThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:07 PM CDT | Special Weather Statement | SHV | Union | 53 min |
| Jun 17, 9:34 PM CDT | Flash Flood Watch | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 21 hr |
| Jun 18, 12:39 AM CDT | Flash Flood Warning | SHV | Grant, Natchitoches, Sabine, Winn | 6 hr |
| Jun 18, 3:48 AM CDT | Special Weather Statement | SHV | De Soto | 57 min |
| Jun 18, 4:29 AM CDT | Tornado Warning | SHV | De Soto, Sabine | 46 min |
| Jun 18, 5:13 AM CDT | Tornado Warning | SHV | De Soto | 47 min |
| Jun 18, 5:37 AM CDT | Tornado Warning | SHV | Bossier, Caddo, De Soto, Red River | 38 min |
| Jun 18, 6:12 AM CDT | Tornado Warning | SHV | Bossier, Webster | 24 min |
| Jun 18, 6:34 AM CDT | Flash Flood Warning | SHV | Bossier, Caddo, De Soto, Webster | 6 hr |
| Jun 18, 6:45 AM CDT | Tornado Warning | SHV | Bienville, Bossier, Caddo, De Soto, Red River, Webster | 3 min |
| Jun 18, 6:50 AM CDT | Tornado Warning | SHV | Bienville, Bossier, Caddo, De Soto | 29 min |
| Jun 18, 7:57 AM CDT | Tornado Warning | SHV | Claiborne, Webster | 22 min |
| Jun 18, 11:20 AM CDT | River Flood Warning | SHV | Webster | 5 days |
| Jun 18, 1:20 PM CDT | River Flood Warning | SHV | Bienville, Bossier | 7 days |
Nearby
Tornado Warnings in Louisiana, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.